

International Webinar Workshop Series 2021

Reimagining Groundwater Governance (gwG) with a special emphasis on India

20th July | 27th July | 03rd August | 10th August 2021 (Tuesdays)

7.00 to 9.30 pm IST

About the workshop

Advanced Center for Water Resources Development and Management (ACWADAM), Pune works in the areas of education, training, capacity building, action research and outreach, on the topic of groundwater management and governance, across India's diverse aquifer systems through a variety of partnerships. ACWADAM is organising an international webinar series on Groundwater Governance, with a special focus on India's unique groundwater situation. There are many ongoing and past efforts to develop, enhance and consolidate the understanding of groundwater governance on the global scale. This workshop is a small attempt to bring together researchers, practitioners and policy makers from across the globe, representing various geographical settings, to discuss groundwater governance. Our purpose is to view the topic of groundwater governance in the context of various current and emergent themes like climate change and groundwater, eco-systems and groundwater, gender and groundwater, the nexus between food, groundwater and energy and many more. The workshop is planned as a dialogue on various aspects of groundwater governance, keeping in mind the lessons of relevance, particularly to the Indian groundwater situation.

Timetable

Week 1 - Tuesday, 20th July 2021, 7.00 and 9.30 pm (IST)			
Broad topic	Themes	Speakers	Panel
	Looping back in history: groundwater governance from the past	Marcus Moench	
Groundwater Governance: arrival at the current paradigm	From management to governance: is there a dichotomy?	Himanshu Kulkarni	Tushaar Shah Marcel Kuper Debashish Sen
	Current understanding: the felt need for groundwater governance	Sharon Megdal	
	Contextualising Groundwater Governance in the Global South	Karen Villholth	

Week 2 - Tuesday, 27th July 2021, 7.00 and 9.30 pm (IST)

Understanding groundwater governance through transdisciplinary science	Aquifer diversity versus social diversity	Jacob Burke	Peter Dillon Veena Srinivasan Neno Kukuric Badrish Mehra
	Groundwater characterisation in the context of groundwater governance: some important lessons	Alan Macdonald	
	Groundwater quality: the trade-offs in sourcing, access and distribution of groundwater with human health	Sunderrajan Krishnan	
	Groundwater governance as part of river basin water management	François Molle	

Week 3 - Tuesday, 3rd August 2021, 7.00 and 9.30 pm (IST)			
Making groundwater governance inclusive: embedding key narratives	Engendering Groundwater Governance	Seema Kulkarni	
	Transitions in groundwater - the energy nexus	Christopher Scott	KJ Joy PS Vijay Shankar Sharad Lele
	Looking at the water cycle: hydrology, engineering, and ecosystems	Elena Lopez Gunn	Shilp Verma
	Groundwater governance and Climate Change	Aditi Mukherjee	

Week 4 - Tuesday,	10th August 2021, between 7.00 and 9.3	0 pm (IST)
		- -

	Conservation and recharge as part of groundwater governance	Paul Pavelic	
Groundwater governance: is there an alternative paradigm for the future	Bottom-up transformations: democratisation through decentralised groundwater governance	Basant Maheshwari	Phillip Cullet Vishwanath S Eklavya Prasad Audrey Richard-
	Challenging conventional knowledge hegemony: integrating indigenous knowledge, traditional practice, and modern science	Margreet Zwarteveen	Ferroudji
	Closing remarks: Groundwater governance in charting a new water paradigm in India	Mihir Shah (TBC)	

Workshop structure

Schedule	Event	Time allocated	Conducted by
7.00 - 7.10 pm	Introduction to the day's theme of the workshop	10 minutes	Moderator
7.10 - 7.50 pm	Presentations by the speakers of the day (10 min each)	40 minutes	Speakers
7.50 - 8.10 pm	Questions and responses based on the presentations	20 minutes	Moderator
8.10 - 8.15 pm	Break	5 minutes	
8.15 - 8.55 pm	Panel Discussion (10 minutes for each panelist to) responding to the presentations and adding a couple of important points from their own experiences	40 minutes	Panelists
8.55 - 9.15 pm	Moderated Discussion based on questions from the audience	20 minutes	Moderator
9.15 - 9.20 pm	Conclusion	5 minutes	Moderator

Time Zones

Time Zone	Time of Webinar workshop
IST	7.00 PM
US West Coast	6.30 AM
US East Coast	9.30 AM
BST	2.30PM
CEST	3.30PM
South Africa	3.30 PM
Australia EST	11.30 PM

Workshop guidelines

- 1. Please write your comments or questions to the speakers -at any time- in the public chat space. For technical purposes, only the speakers will be able to use their microphone and video facility
- 2. In the case that all participants' questions cannot be answered during the webinar, the speakers and moderators will make sure to answer all remaining questions by email
- 3. Please note that this webinar will be recorded for documentation purposes

REGISTER HERE

http://tiny.cc/gwGwebinar

Follow us also on

